MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CEMENT DRILL 4.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. CEMENT DRILL 4.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 71369007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip broke inside the distal femoral (right femoral canal) canal of the patient.The surgeon had to operate longer to try and remove the partial instrument.Delay of 25 minutes reported.
 
Event or Problem Description
It was reported that the tip broke intra-operative inside the distal femoral (right femoral canal) canal of the patient due to wear and tear.The surgeon had to operate longer to try and remove the partial instrument.Delay of 25 minutes reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.

Brand Name
CEMENT DRILL 4.5MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8883004
Report Number1020279-2019-03008
Device Sequence Number11523732
Product Code MDM
UDI-Device Identifier03596010437631
UDI-Public03596010437631
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71369007
Device Catalogue Number71369045
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer07/24/2019
08/18/2020
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date11/25/2019
08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;